Author Topic: 'benzo belly' questions  (Read 442 times)

[Buddie]

'benzo belly' questions
« on: December 23, 2011, 09:28:33 pm »
I've read more than one post about this subject.

I'm still not quite sure what it means.

Massive abdominal fat gain, subcutaneus fat or visceral fat ?
Did that go away after the withdrawal ? Knowing me, it's hard to imagine that it will just go away after I get off this drug. My life experience tells me that I'll have to lose virtually all body fat to get to the visceral fat. It's the last to come off. Minor exercise won't work anyway, high intensity exercise is just not doable without the clonazepam or a substitute. I'm male, btw, and technically underweight.

Does it refer to water retention ?
A bit depending on timing of dose and drinking water, my belly can almost be thin (not really) to HUGE. Muscle contractions, water ??
Of course, the fat doesn't help with bathroom issues.

Feel free to respond.

I'd do almost anything to get rid of it. When I lower my clonazepam dose I feel very miserable in my intestines, muscle spams and since it's so darn huge I definitely feel it ! No nausea, though.
Liposuction for visceral fat (intestines) may be possible in theory but that is only done in extreme cases because of the risk.
I'm not aware of any other approaches.

It's often said that 'spot reduction' is not possible. It's determined by genetics, hormones ?
Of course, the body practices its own 'spot reduction', since fat on the face is one of the first to go, and abdominal fat the last.
Any way to tweak that ?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: 'benzo belly' questions
« Reply #1 on: December 24, 2011, 04:24:50 am »
I had this REALLY badly when I was first on benzos. I'm a thin person but my belly looked ridiculous. Bloated, but hard as a rock. I am a little over a month off and my stomach is back to normal. But, I also wonder if it could be that I had such horrid stomach muscle spasms that it actually toned my stomach? I think it might be both, but it does get better after a while. In the mean time, spanx??
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: 'benzo belly' questions
« Reply #2 on: December 24, 2011, 04:54:53 am »
I think part of the answer lies in cortisol.

Though I have not studied up on it yet.  I've heard, like [...] that the belly disappears after tapering. 

If our search function is not working, we can google benzobuddies cortisol.  I just got a bunch of hits but I'm headed for bed.

I don't liposuction could ever help something that is brought on from hormones and drugs.

hang in there   ;)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: 'benzo belly' questions
« Reply #3 on: December 24, 2011, 05:53:08 am »
For me benzo belly meant that I was bloated and had more gas than a human should be able to produce! It was awful. I know I a wave is coming or getting worse when my stomach starts gurgling and popping.   
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.